MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Diaphoresis (2452)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information provided by importer (arkray factory usa, inc.): arkray attempted to gather strip lot information during initial call and request the return of subject meter and test strips.Actural products were not returned for testing and lot number is not known so retention samples could not be tested.If either strips or meter are returned, arkray will evaluate the product and file a follow-up report.Manufacturer narrative: 1.Complained meter was packed as a kit product which contained blood glucose test strip lot b4s2203013 and was delivered to arkray on may 2022.2.In-house clinical capillary blood test (finger tip blood test) for retain meter and retain sample of test strip lot b4s2203013 are conduced.The results are passed with specified specifications.Please refer to the attachment "24000014-s8 finger tip test result".3.Root cause or possible reason for this complaint has not been identified.4.If the complained meters or strips returned from the user through the importer, we, apex biotechlogoy corp.(the manufacturer) will evaluate the product and file a follow-up mdr.
 
Event or Problem Description
Complained device serial number: (b)(6).Customer was unable to read test strip information.Customer called stating she needs to replace her meter due to her readings being high and ending up in the emergency room.The patient described waking up around 5 am on (b)(6) 2024, and feeling unwell and experiencing increased sweating and warmth.She stated for breakfast she had two eggs and an orange and did not eat anything from 12 - 8 pm.She gave herself 80 units of lantus at noon.Throughout the day, she monitored her blood sugar levels, noticing they remained elevated.She stated her readings normally range from 63 - 189.Her reading caused concern when she stated it was reading around 285 - 300 still late in the afternoon.At 8:35pm, she stated she performed a blood test with a reading of 263, she waited for it decrease but stated it did not.This is when she asked her son to take her to the er for further evaluation.She stated her blood glucose was re-tested and found to be 140.Medical staff opted for monitoring rather than intervention, and they stated to her this is a normal reading, and the meter could potentially defective and advised to replace meter.Replaced meter, strips, control solution and sent return label.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
GLUCOCARD EXPRESSION
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW  30078
Manufacturer (Section G)
APEX BIOTECHNOLOGY CORP.
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW   30078
Manufacturer Contact
lisa liu
no.7 li-hsin road v
hsinchu science park
hsinchu, taiwan 30078
TW   30078
MDR Report Key18910618
Report Number9616936-2024-00001
Device Sequence Number6886490
Product Code NBW
UDI-Device Identifier00015482570101
UDI-Public(01)00015482570101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number571100
Device Catalogue Number571100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age58 YR
Patient SexFemale
Patient Weight78 KG